MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable, as the intraocular lens was inserted and removed in the initial surgery.If explanted; give date: not applicable, as the intraocular lens was inserted and removed in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was scratched and there was patient contact.The iol was removed from patient¿s ocular sinister (left eye) and a new lens was placed.Through follow up, additional information was received confirming an incision enlargement and unplanned suture(s) were required.There was no serious patient injury, no unplanned vitrectomy, and the procedure was completed successfully using backup lens of the same model and diopter size.Further information was received confirming the patient did well post procedure and vision was 20/30 post-procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 18-may-2020.Section h-3 device returned to manufacturer: yes.Device evaluation: the complaint lens was received inside its original daisy wheel.Additionally, the original patient stickers and folding carton were received.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was implanted and then removed.The lens was cleaned, and a scratch was observed on the optic body, which may have occurred during the handling for insertion, implantation, or removal of the lens.The complaint issue was confirmed, however since the lens was handled it cannot be confirmed if this issue is related to manufacturing or handling, and therefore no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10090466
Report Number9614546-2020-00207
Device Sequence Number3407003
Product Code HQL
UDI-Device Identifier05050474552463
UDI-Public(01)05050474552463(17)221128
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model NumberZCT225
Device Catalogue NumberZCT225U065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/29/2020
10/25/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/04/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005